Wednesday, February 3, 2010

International Day In Memory of SSRI Fatalities

Raise Awareness about SSRIs violent behavior that has already killed many people and changed some people's lives that took these medicines.

SSRIs are being prescribed not only for those who are suffering Major Depression but also for people who are in distress because of life problems.

These antidepressants such as Prozac, Effexor, Paxil/Seroxat, Zoloft, Cymbalta and many others promote serious side effects, are very hard to withdraw and many people have already reported the hell they have to go through while tapering them.

One of the most terrible side effects, also a withdrawal symptom, is suicidal ideation that is not triggered by the disease that has led physicians to prescribe them but it's drug-induced.

Traci Johnson, a 19 years-old healthy volunteer hanged herself during Cymbalta clinical trials and was found dead in 7th February 2004

That is why this, February, 7, is the date for the International Day in Memory of SSRI Fatalities.

Violent behavior also leads people who are taking SSRIs, lost dosages or are withdrawing to harm other people as is demonstrated by reports of people who have killed induced by antidepressants.

Patients are not informed of these problems and many others like the teratogenic effects that has already been reported by some women who took SSRIs while pregnant.

Although there are many testimonies at the Web FDA, physicians and laboratories do not consider them as a source to Post Marketing Surveillance Trial which is the 4th phase of clinical trials.

They just claim that these testimonies are only anecdote evidence and not scientific data.

This are some of the aspects of this serious problem mental healthy and all the population of the world are facing: medicines that can make you kill yourself or others among other side effects.

It has already gone too far. People have the right to be informed about all of these harms and also that the theory that SSRI's antidepressants were done is an hypothesis that is questioned by serious psychiatrists.

I hope we can make people know what kind of problems they are facing when prescribed an SSRI antidepressant.

Thanks to Ana, from Justana, for organizing this event.


Ana said...

Thank you Susan!
I hope we can make it.

JourneyBeyondSurvival said...

I've actually had this problem. I was put on Zoloft or Prozac during all three pregnancies and told to continue POSTpartum even though I clearly told them I experience depression during and anxiety after. Nobody batted an eye. It contributed to my psychosis 7 months later when combined with a special needs child. Thank you.

susan said...

Thank YOU Journey- I don't usually get into politics here- but I swear, these Big Pharma companies have to start treating consumers as people and not as things with wallets....... we can get really hurt by their drugs- and are the side effects worth the cure-

Psychosis, post partum effects, suicide, weight gain, heart failure, and death NOT worth it, I would rather live with depression.

Melissa said...

My second suicide attempt was in part caused by Serotonin Syndrome. Maybe you'd like to cover that, too.

susan said...

Melissa, I did not know that. Will get in touch with you some time this afternoon.....

Deputy's Wife said...


Thanks for helping make people aware of this serious problem. I didn't even know the extent of it. Whenever it comes time for me and my husband to start a family, I will definitely be coming off of my Zoloft. I can live with the depression, but not these awful side effects. Can I copy this and put it on my blog? I would love to be a part of this day, let me know what I can do to help!

susan said...

Deputy's Wife,,

Please copy and put this on the blog, and please click on the ribbon and follow the instructions on it... It will take you to Bloggers unite page which was set up by Ana.......Thank you so much!

Ana, did you see this????

Anonymous said...

My pdoc started me on Effexor within 4 days of coming off of Prozac, which I had been on for a good 10 years. I did not know at the time that a time period of 5 weeks between the 2 was recommended. Between the long half-life of the Prozac, and her starting me at a 'normal' dose of Effexor (which was too high for me), I spent a night having a 9-hour panic attack induced by the tachycardia and dizziness caused by the meds. To make things worse, my mom kept telling me to 'control myself' and wouldn't believe that the physical symptoms caused the panic attack and not the other way around.

I desperately want to get off Effexor, but I am terrified of the withdrawals. If I forget even 1 dose, I am so dizzy I can barely stand. The pdoc did not warn me of the withdrawal effects when she precribed Effexor to me. I wouldn't have taken it if I had known, and I kind of feel like I was manipulated into going on meds by not being given important info.

Maybe there should be a separate day for the living survivors of bad meds... after all, compared to those who lost their lives or have suffered permanent damage, I am lucky.

Thank you Ana for starting this, and thank you Susan for spreading awareness.


Ana said...

You don't have to thank me.
Anyway... I think I did something wrong because it seems to me that people are not understanding that it is a campaign and it's easy to join and that they don't need to do anything.
The more members the better because it make the day more strong.
It's hard to do anything related to this issue.

susan said...

Ana, it's just gaining momentum. It will be brilliant next year. It's just baby steps this year.....

Lili said...

Keep on this hon. Stick to it as you can. Thank you for your hard work.

Related Posts with Thumbnails